Tuesday, February 17, 2009

The Good, The Bad and The Sad

I am going to try to simultaneously blog, teach a 5 year old his phonics AND oversee a math lesson, so if this winds up being a little disjointed you'll be all over the reason why, k? <---- See, we're already off to a great start with a massive run-on sentence that has about 50 grammatical errors, but who's keeping track? Oh, please don't keep track. :)

So, the Crew and I have been up to our eyeballs in "stuff" lately. Good stuff, bad stuff and sad stuff, actually. Here's the low-down...

The Good Stuff:
*The weather was pretty warmish for the last 2 weekends, PRAISE the Lord, so we took advantage of that. The first weekend, we took our new-to-us pop up camper and got the heck out of Dodge for a few days. It was SO good. We hiked a beautiful trail and simply breathed in the fresh air of God's nature. I don't know about you, but that's like taking a spiritual shower for me. To get away from all of the distractions of this 21st century to just "be" is sweet freedom to this girl.

*This last weekend, we did some MUCH needed yardwork. We all got plenty of exercise AND the back yard doesn't qualify us for one of Jeff Foxworthy's "You Might Be a Redneck" routines anymore. Gotta love that.

*I started reading the Little House series to the kids at night. I don't think I mentioned it here, but we turned off our cable last month. It was because we wanted to save $70 a month, but also because we just flat-out were watching too much t.v.. It was to a point that the dumb thing was pretty much NEVER off, so we ditched it. It was kinda weird for the first week or so; we just kept staring at each other like we didn't know what to do, but we've adapted relatively well since then. Now, I couldn't be more thrilled and we actually look forward to story time on the nights that we are home.

The Bad Stuff:
*Being a Weekend Warrior with yardwork makes one unable to move for the next 3 days. I am so disgustingly out of shape, y'all. I have got to get moving somehow, someway, on a relatively frequent basis. But, me + exercise = enmity. Dern. I can't talk about it anymore...

*Steroids make me crazed. Remember when I whined a week and a half ago when I was so sick? Yeah, well the Dr. gave me steroids along with my antibiotic (which is a story in and of itself, believe me). I haven't had that particular drug in my system since I was a teenager, so I was unaware that it would make me 16 kinds of psychotic. Ho-ly smoke, people! Talk about SIDE EFFECTS. Too bad THAT wasn't on the list, huh? I could be happily sitting there when all of a sudden something minor would happen and I would instantly transform into a head-spinning-pea-soup-spewing nightmare. We were ALL relieved when that worked it's way out of my body.

*So when I was weeding around the house last weekend with my BARE HANDS, I inquired of my husband, who was watching me while scrubbing the house, what he thought these 3 foot long weeds were? He replied, as if it weren't the beginning of his own personal Hell, "Probably Poison Oak". "Well. Alrighty then, Mark. Any chance you might have informed me of this A LITTLE SOONER?!" Then it dawned on him as I was glaring (he probably had a flashback), that the way they treat people covered in Poison Ivy/Oak/Whatever Else, is with. a. steroid. We could use your prayers.

The Sad Stuff:
Really, it's only one. And it's probably one that has made you sad at least once in your lifetime, too. It's cancer. I knew two fine women that passed away last week because of it, and I know several more people that are suffering terribly with it. It is so heartbreaking and scary and maddening and almost plague-like, and it can really get me down....but then I look at our Father. And I realize that He's got it ALL under control, even when it doesn't appear that way to the random observer. I may not understand it all, but I definitely believe what He says to His children, and that's that nothing EVER happens to us that isn't the very best thing for us (Rom. 8:28). So I rest.

I hope each of you are having a decent week. You bless me so much...

Love,


13 comments:

Halfmoon Girl said...

You bless me too. Cancer IS sad. Sometimes it is all we can do to just claim and hold onto the Lord's promises so that we are not overcome.
Sorry for you all that the steroids made you crazy. I guess that you will have to build up your yardwork muscles the old fashioned way- just stay away from poison ivy! Hope that that turned out to just be a false alarm!

Brittany said...

This is completely off topic, but I saw your new profile picture and I LOVE your new haircut! It looks adorable on you.

javamamma said...

Good to hear from ya! The 'bad' sounds icky - hope your 'good' list is growing and your 'bad' list is shrinking!

Mocha with Linda said...

This post made me smile, wince, and sigh. Hugs to you.

Go play some sports while you're on steroids!!

Dena said...

All 3 of my kids have asthma, so we are very familiar with the lovely side effects of steroids. I was always kind enough to warn their teachers when they were on it, except for one time when the teacher called me asking what my son had for breakfast that morning.

I am so sorry you are having to deal with the "sad". One of my best friends died from cancer, and we have a 3 yr old girl in our church battling it. But as you said, HE has it all under control. We just have to have the faith to believe that.

Rachel said...

So, so sorry to hear about your friends with cancer. It's a really, really awful disease.

I feel ya on the steroids. I have to get them pretty regularly for my sinuses, and they turn me into a crazy lady too. Hope you are feeling better!

Ruth said...

Gayle~glad to hear your good news. I hope the steroids are not being so bad to you this time but I know they can really mess you up.
Sorry to hear about your sad news. It is so sad to lose someone. God is in control.
Ruth

Growin' with it! said...

it is sad that the news of cancer isn't always such a HUGE shocker as it used to be. like "how" can this happen. well it still is devastating but sad how much more common it is.

KarenW said...

The dr gave my dd a steroid inhaler yesterday. No bad side effects yet but she doesn't seem much better either.

So sorry to hear about your friends. We're in God's hands. Praise the Lord for that.

Tammy said...

Oh I so hear ya'. Last week for me was almost too much to bear, but God saw me through.

Steroids are certainly good drugs, but with all the technology today you would think they would come up with one with "better" side effects. (ummm, run on, I believe)


A weekend away sure sounds nice. :-)

melissajeffers said...

I just check your blog for a pick me up. Even the Sad was uplifting. I love your storys!

Emily said...

I have missed you like crazy. I have been meaning to give you a jingle too.

No more steroids for you my friend. Just say No. Remember that campaign? Where you not listening???

I'm really sorry about the ladies who you mentioned in your blog and the cancer issue. BUT, you are right that if you, being a random observer, can't see God...it doesn't mean that HE doesn't have it all under control. I really, truly believe that.

He's in control. Period. It isn't up to us. That makes me feel BUNCHES better.

connorcolesmom said...

Girl - you have had a week!
I am praying that it was NOT poison ivy -
I know what you mean about the cancer stuff - crazy
we just have to look to HIm - He is our HOpe, Joy and Strength!
Love you
Kim